MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C93E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that approximately 5 years post implant, ct was performed which showed a type ib endoleak in the right common iliac due to retraction of the endurant limb.The patient was successfully treated 10 days later with a limb extension.As per the physician, the cause of the event was related to disease progression in the right common iliac.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported retraction of the right limb extension out of the right common iliac artery, leading to the type ib distal endoleak was confirmed.The exact cause of the migration could not be determined; however, this appears most likely to have been anatomy related due to disease progression (iliac artery dilatation) with possible morphology changes.The anatomy at implant is unknown and earlier post-implant films were not provided for comparison.It is also possible that the resulting acute stent graft angulation within the aaa sac may have led to the observed thrombus seen within the right limb and bifurcate aortic body.There appeared to be marginal component overlap between the ipsi and right limb extension, which most likely was a result of the limb migration.Although a type iiia endoleak could not be confirmed from the returned ct¿s, it is possible that there was associated sac pressurization from this marginal junction which may have also contributed to aaa expansion along with the distal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8645191
Report Number9612164-2019-02019
Device Sequence Number13934271
Product Code MIH
UDI-Device Identifier00613994991331
UDI-Public00613994991331
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2014
Device Model NumberETLW1628C93E
Device Catalogue NumberETLW1628C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer06/03/2019
07/15/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/27/2019
07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR